Alert archive / Georgia / Special Weather Statements in 2016

Special Weather Statement, NWS Atlanta, GA

November 30, 2016Chattooga County, Walker County, Georgia

NWS Atlanta, GA issued this special weather statement at Nov 30, 2016, 9:18 AM EST for Chattooga County, Walker County, Georgia. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Nov 30, 2016, 9:18 AM EST (14:18 UTC)
Expired
Nov 30, 2016, 10:00 AM EST
In force
42 min
Issued by
NWS Atlanta, GA

Counties Chattooga County, GA, Walker County, GA

The radar

The Northeast Alabama radar (KHTX), 82 km from the middle of the area, began a volume at 14:18 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 2.3 hours before the alert went out and 156 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2016-11-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 64 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2016-11-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 278 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
64 J/kg
Mixed-layer CIN
-18 J/kg
Mixed-layer LCL
660 m above ground
0-6 km bulk shear
73 kt
0-1 km storm-relative helicity
278 m²/s²
0-3 km storm-relative helicity
274 m²/s²
Significant tornado parameter
0.1
Supercell composite
0.8

Open this sounding in Storm Lab

The text

As transmitted.

845 
WWUS82 KFFC 301418
SPSFFC

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
918 AM EST WED NOV 30 2016
 
GAZ002-011-301500-
CHATTOOGA GA-WALKER GA-
918 AM EST WED NOV 30 2016

...SIGNIFICANT WEATHER ADVISORY FOR CHATTOOGA AND WALKER COUNTIES
UNTIL 1000 AM EST...

AT 918 AM EST...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM 6 MILES NORTHWEST OF CENTER POST TO NEAR DESOTO STATE
PARK...AND MOVING EAST AT 35 MPH.

  HAZARD...30 TO 40 MPH WIND...FREQUENT CLOUD TO GROUND LIGHTNING 
           AND HEAVY RAIN. 

  IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT 
           MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF 
           LIGHT...UNSECURED OBJECTS. LIGHTNING IS ONE OF NATURE'S 
           LEADING KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU 
           ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. ELECTRICAL 
           APPLIANCES SHOULD NOT BE USED UNLESS IN AN EMERGENCY. 
           MOTORISTS SHOULD SLOW DOWN AND BE PREPARED FOR POSSIBLE 
           LOSS OF CONTROL DUE TO HYDROPLANING. ALSO...THE HEAVY 
           RAIN MAY CAUSE TEMPORARY STREET FLOODING OR ROAD PONDING 
           IN SLOW DRAINAGE AREAS. WHEN WATER COVERS THE 
           ROAD...REMEMBER TO TURN AROUND DON'T DROWN. 

SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE
LAFAYETTE...SUMMERVILLE...TRION...MENLO...NAOMI...CLOUDLAND...SUTTLES
MILL...VILLANOW...BERRYTON...SUBLIGNA...CENTER POST...JAMES H. FLOYD
STATE PARK...LINWOOD AND TIDINGS.

LAT...LON 3467 8549 3470 8549 3473 8546 3478 8517
      3477 8515 3472 8517 3472 8505 3462 8505
      3459 8507 3458 8511 3444 8518 3443 8521
      3442 8522 3443 8549 3462 8554
TIME...MOT...LOC 1418Z 258DEG 30KT 3469 8542 3451 8558 

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Nov 30, 6:50 AM EST, 2 hours 28 minutes earlier.

Area forecast discussion, Nov 30, 6:50 AM EST, 2 hours 28 minutes before
Area Forecast Discussion...Updated for Aviation
National Weather Service Peachtree City GA
650 AM EST Wed Nov 30 2016

...A Tornado Watch is in effect for portions of Northwest Georgia
through 11am EST...

.SHORT TERM /Today through Thursday/...
Showers and a few severe thunderstorms were training across the
far northwest corner of GA this morning. With basically a
southwest flow aloft the showers and thunderstorms have made
little progress southward. However as the upper trough deepens
there should be a southward drift later this morning and through
the day. The cold front looks like it will be in the Atlanta
vicinity around 18z. There is a slight risk of severe across much
of the forecast area today. Tornado watch currently in effect for
northwest GA. Cape is forecast to be only moderate but strong
shear will support the threat of damaging winds.

Pops gradually diminish overnight with only slight chance for the
east central zones after 06z. Thursday is expected to be dry with
more seasonal temperatures.

41

.LONG TERM /Thursday Night through Tuesday/...
A quiet start to the long-term with sfc high pressure building into
the local area. Winds may still be a bit breezy across higher
elevations Thursday night but pressure gradient will be subsiding.
High pressure essentially "atop" the area on Friday so expecting a
dry and overall pleasant/seasonal day.

Moisture will begin to increase Saturday ahead of the next system
(which we will notice in the form of mid/high level clouds).
ECMWF/GEFS/GEM ensemble data in consensus with closed low
development across western Mexico...which will tap into subtropical
moisture and allow a widespread area of precip to develop across the
Southern Plains and lower MS Valley. Right now it looks like this
area of rain will begin to push into the forecast area late
Saturday. As it does so...sfc high will be wedging down the
Appalachians...so looking at moisture overrunning a cool stable
layer of air through Sunday night.

Discrepancies arise by late Sunday into Monday. Operational GFS
in better alignment with overall ensemble patterns vs the
operational ECMWF...which argues for a slower progression of the
closed low across Mexico/S Texas. Right now...have leaned the
forecast toward the slower pattern. Should this pan out...could
see a brief lull in activity on Monday before the closed low
becomes an open wave and lifts into the Deep South...bringing
another round of rainfall Tuesday through at least Wednesday.

Kovacik

&&

HYDROLOGY...
Additional rainfall amounts will be highest across the northwest
today with one to two inches possible. Amounts will range up to an
inch for the remainder of north and central GA...however locally
heavier amounts are possible in thunderstorms.

41

AVIATION...
12Z Update...
Showers and a few thunderstorms still training across nw GA
but should start drifting south across the forecast area
by mid morning. Cold front approaching KATL around 18z. A few
storms possibly severe today. Front should be just south of the
taf sites by around 00z Thursday. Winds generally southwest 8 to
10kt with a few gusts. Patchy ifr until 14z otherwise mostly mvfr
today.

41

//ATL Confidence...12Z Update...
Medium confidence all elements.

41

&&

.PRELIMINARY POINT TEMPS/POPS...
Athens          71  43  60  36 /  80  30   0   0
Atlanta         72  42  57  38 /  80  20   0   0
Blairsville     69  36  51  31 / 100  20   0   0
Cartersville    72  40  56  34 / 100  10   0   0
Columbus        76  45  61  38 /  80  20   0   0
Gainesville     69  42  57  37 /  80  20   0   0
Macon           78  46  63  35 /  80  60   0   0
Rome            73  39  57  32 / 100  10   0   0
Peachtree City  72  42  58  33 /  80  20   0   0
Vidalia         81  54  67  40 /  50  60   5   0

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
Tornado Watch until 11 AM EST this morning FOR THE FOLLOWING
ZONES: Bartow...Catoosa...Chattooga...Cherokee...Dade...Fannin...
Floyd...Gilmer...Gordon...Haralson...Murray...Paulding...
Pickens...Polk...Walker...Whitfield.

&&

SHORT TERM...41
LONG TERM....Kovacik
AVIATION...41
Hazardous weather outlook, Nov 30, 5:23 AM EST, 3 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
523 AM EST WED NOV 30 2016

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-011030-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
523 AM EST WED NOV 30 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL GEORGIA.

.DAY ONE...TODAY AND TONIGHT...

A LINE OF THUNDERSTORMS IS EXPECTED TO IMPACT THE AREA TODAY. A
FEW OF THE STORMS COULD BE SEVERE...WITH THE POTENTIAL TO PRODUCE
DAMAGING WIND GUSTS AND BRIEF TORNADOES. IN ADDITION...LIGHTNING
AND LOCALLY HEAVY RAINFALL CAN BE EXPECTED.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...

NO HAZARDOUS WEATHER IS EXPECTED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

In the hours before

Special weather statement, Nov 30, 5:15 AM EST, 4 hours 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
515 AM EST WED NOV 30 2016

GAZ001-002-301045-
DADE GA-WALKER GA-
515 AM EST WED NOV 30 2016

...SIGNIFICANT WEATHER ADVISORY FOR DADE AND NORTHWESTERN WALKER
COUNTIES UNTIL 545 AM EST...

AT 514 AM EST...A STRONG THUNDERSTORM WAS OVER NEW ENGLAND...OR NEAR
TRENTON...MOVING NORTHEAST AT 50 MPH.

  HAZARD...40 TO 50 MPH WIND AND HEAVY RAIN.

  IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
           MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
           LIGHT...UNSECURED OBJECTS. MOTORISTS SHOULD SLOW DOWN AND
           BE PREPARED FOR POSSIBLE LOSS OF CONTROL DUE TO
           HYDROPLANING. ALSO...THE HEAVY RAIN MAY CAUSE TEMPORARY
           STREET FLOODING OR ROAD PONDING IN SLOW DRAINAGE AREAS.
           WHEN WATER COVERS THE ROAD...REMEMBER TO TURN AROUND
           DON'T DROWN.

SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE
CHATTANOOGA...TRENTON...ROSSVILLE...CHICKAMAUGA...LOOKOUT MOUNTAIN...
RISING FAWN...CHATTANOOGA  VALLEY...CLOUDLAND CANYON STATE PARK...
COOPER HEIGHTS...NEW ENGLAND...COLE CITY...MORGANVILLE...WILDWOOD...
HOOKER...FAIRVIEW...STEPHENSVILLE...LAKEVIEW AND EAST RIDGE.

LAT...LON 3499 8526 3485 8527 3472 8555 3477 8557
      3498 8560
TIME...MOT...LOC 1014Z 238DEG 57KT 3493 8551
Special weather statement, Nov 30, 5:48 AM EST, 3 hours 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
548 AM EST WED NOV 30 2016

GAZ001-002-301115-
DADE GA-WALKER GA-
548 AM EST WED NOV 30 2016

...SIGNIFICANT WEATHER ADVISORY FOR DADE AND NORTHWESTERN WALKER
COUNTIES UNTIL 615 AM EST...

AT 547 AM EST...A STRONG THUNDERSTORM WAS NEAR HIGDON...OR NEAR
BRIDGEPORT...MOVING NORTHEAST AT 45 MPH.

  HAZARD...40 TO 50 MPH WIND AND HEAVY RAIN.

  IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
           MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
           LIGHT...UNSECURED OBJECTS. MOTORISTS SHOULD SLOW DOWN AND
           BE PREPARED FOR POSSIBLE LOSS OF CONTROL DUE TO
           HYDROPLANING. ALSO...THE HEAVY RAIN MAY CAUSE TEMPORARY
           STREET FLOODING OR ROAD PONDING IN SLOW DRAINAGE AREAS.
           WHEN WATER COVERS THE ROAD...REMEMBER TO TURN AROUND
           DON'T DROWN.

SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE
CHATTANOOGA...TRENTON...ROSSVILLE...CHICKAMAUGA...LOOKOUT MOUNTAIN...
RISING FAWN...CHATTANOOGA  VALLEY...CLOUDLAND CANYON STATE PARK...NEW
ENGLAND...COLE CITY...MORGANVILLE...WILDWOOD...HOOKER...FAIRVIEW...
STEPHENSVILLE...LAKEVIEW AND EAST RIDGE.

LAT...LON 3499 8526 3489 8527 3472 8555 3498 8560
TIME...MOT...LOC 1047Z 238DEG 57KT 3490 8563
Special weather statement, Nov 30, 7:27 AM EST, 1 hour 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
727 AM EST WED NOV 30 2016

GAZ001>003-301300-
DADE GA-CATOOSA GA-WALKER GA-
727 AM EST WED NOV 30 2016

...SIGNIFICANT WEATHER ADVISORY FOR DADE...NORTHWESTERN CATOOSA AND
NORTHWESTERN WALKER COUNTIES UNTIL 800 AM EST...

AT 724 AM EST...A LINE OF STRONG THUNDERSTORMS WAS OVER
STEPHENSVILLE...OR OVER TRENTON...MOVING NORTHEAST AT 60 MPH.

  HAZARD...40 TO 50 MPH WIND...OCCASIONAL CLOUD TO GROUND LIGHTNING
           AND HEAVY RAIN.

  IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
           MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
           LIGHT...UNSECURED OBJECTS. LIGHTNING IS ONE OF NATURE'S
           LEADING KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU
           ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. ELECTRICAL
           APPLIANCES SHOULD NOT BE USED UNLESS IN AN EMERGENCY.
           MOTORISTS SHOULD SLOW DOWN AND BE PREPARED FOR POSSIBLE
           LOSS OF CONTROL DUE TO HYDROPLANING. ALSO...THE HEAVY
           RAIN MAY CAUSE TEMPORARY STREET FLOODING OR ROAD PONDING
           IN SLOW DRAINAGE AREAS. WHEN WATER COVERS THE
           ROAD...REMEMBER TO TURN AROUND DON'T DROWN.

SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE
CHATTANOOGA...RINGGOLD...TRENTON...FORT OGLETHORPE...ROSSVILLE...
CHICKAMAUGA...LOOKOUT MOUNTAIN...RISING FAWN...LAKEVIEW...CHATTANOOGA
VALLEY...GRAYSVILLE...BLUE SPRING...BOYNTON...CLOUDLAND CANYON STATE
PARK...COOPER HEIGHTS...NEW ENGLAND...COLE CITY...MORGANVILLE...
INDIAN SPRINGS AND WILDWOOD.

A TORNADO WATCH REMAINS IN EFFECT. CONTINUE TO MONITOR NOAA WEATHER
RADIO...WEATHER.GOV OR OTHER MEDIA OUTLETS FOR FURTHER STATEMENTS OR
POSSIBLE WARNINGS ON THESE STORMS.

LAT...LON 3499 8512 3489 8512 3468 8555 3497 8560
      3499 8557
TIME...MOT...LOC 1224Z 240DEG 50KT 3490 8555

16
Special weather statement, Nov 30, 7:59 AM EST, 1 hour 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
759 AM EST WED NOV 30 2016

GAZ001>004-301330-
DADE GA-CATOOSA GA-WHITFIELD GA-WALKER GA-
759 AM EST WED NOV 30 2016

...SIGNIFICANT WEATHER ADVISORY FOR DADE...CATOOSA...WHITFIELD AND
WALKER COUNTIES UNTIL 830 AM EST...

AT 757 AM EST...A STRONG LINE THUNDERSTORMS WERE OVER RISING
FAWN...OR 9 MILES SOUTH OF TRENTON...MOVING NORTHEAST AT 60 MPH.

  HAZARD...40 TO 50 MPH WIND...FREQUENT CLOUD TO GROUND LIGHTNING
           AND HEAVY RAIN.

  IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
           MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
           LIGHT...UNSECURED OBJECTS. LIGHTNING IS ONE OF NATURE'S
           LEADING KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU
           ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. ELECTRICAL
           APPLIANCES SHOULD NOT BE USED UNLESS IN AN EMERGENCY.
           MOTORISTS SHOULD SLOW DOWN AND BE PREPARED FOR POSSIBLE
           LOSS OF CONTROL DUE TO HYDROPLANING. ALSO...THE HEAVY
           RAIN MAY CAUSE TEMPORARY STREET FLOODING OR ROAD PONDING
           IN SLOW DRAINAGE AREAS. WHEN WATER COVERS THE
           ROAD...REMEMBER TO TURN AROUND DON'T DROWN.

SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE
DALTON...LAFAYETTE...RINGGOLD...FORT OGLETHORPE...CHICKAMAUGA...
VARNELL...TUNNEL HILL...COHUTTA...RISING FAWN...LAKEVIEW...NAOMI...
BOYNTON...NOBLE...COOPER HEIGHTS...ROCKY FACE...INDIAN SPRINGS...
FAIRVIEW...WOOD STATION...CHATTANOOGA  VALLEY AND GRAYSVILLE.

LAT...LON 3499 8488 3474 8498 3459 8547 3459 8553
      3481 8557 3498 8534
TIME...MOT...LOC 1257Z 237DEG 53KT 3474 8549

16
Special weather statement, Nov 30, 8:36 AM EST, 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
836 AM EST WED NOV 30 2016

GAZ002>005-301415-
MURRAY GA-CATOOSA GA-WHITFIELD GA-WALKER GA-
836 AM EST WED NOV 30 2016

...SIGNIFICANT WEATHER ADVISORY FOR MURRAY...EASTERN CATOOSA...
WHITFIELD AND SOUTHEASTERN WALKER COUNTIES UNTIL 915 AM EST...

AT 835 AM EST...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM NEAR FLINT SPRINGS TO NEAR SUTTLES MILL...AND MOVING
EAST AT 30 MPH.

  HAZARD...30 TO 40 MPH WIND AND HEAVY RAIN.

  IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
           MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
           LIGHT...UNSECURED OBJECTS. MOTORISTS SHOULD SLOW DOWN AND
           BE PREPARED FOR POSSIBLE LOSS OF CONTROL DUE TO
           HYDROPLANING. ALSO...THE HEAVY RAIN MAY CAUSE TEMPORARY
           STREET FLOODING OR ROAD PONDING IN SLOW DRAINAGE AREAS.
           WHEN WATER COVERS THE ROAD...REMEMBER TO TURN AROUND
           DON'T DROWN.

SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE
DALTON...CHATSWORTH...VARNELL...ETON...TUNNEL HILL...COHUTTA...
NAOMI...CISCO...CONASAUGA LAKE...NORTH GEORGIA SPEEDWAY...SUTTLES
MILL...GREGORY...SUMAC...RAMHURST...ROCKY FACE...WOOD STATION...
DAWNVILLE...CRANDALL...TENNGA AND FORT MOUNTAIN STATE PARK.

LAT...LON 3499 8462 3486 8462 3482 8458 3478 8464
      3473 8466 3458 8465 3460 8473 3461 8473
      3461 8472 3462 8472 3462 8474 3461 8475
      3461 8486 3462 8491 3463 8491 3462 8493
      3462 8506 3459 8506 3460 8536 3499 8502
TIME...MOT...LOC 1335Z 270DEG 28KT 3499 8489 3465 8519
Special weather statement, Nov 30, 9:18 AM EST, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
918 AM EST WED NOV 30 2016

GAZ002-011-301500-
CHATTOOGA GA-WALKER GA-
918 AM EST WED NOV 30 2016

...SIGNIFICANT WEATHER ADVISORY FOR CHATTOOGA AND WALKER COUNTIES
UNTIL 1000 AM EST...

AT 918 AM EST...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM 6 MILES NORTHWEST OF CENTER POST TO NEAR DESOTO STATE
PARK...AND MOVING EAST AT 35 MPH.

  HAZARD...30 TO 40 MPH WIND...FREQUENT CLOUD TO GROUND LIGHTNING
           AND HEAVY RAIN.

  IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
           MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
           LIGHT...UNSECURED OBJECTS. LIGHTNING IS ONE OF NATURE'S
           LEADING KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU
           ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. ELECTRICAL
           APPLIANCES SHOULD NOT BE USED UNLESS IN AN EMERGENCY.
           MOTORISTS SHOULD SLOW DOWN AND BE PREPARED FOR POSSIBLE
           LOSS OF CONTROL DUE TO HYDROPLANING. ALSO...THE HEAVY
           RAIN MAY CAUSE TEMPORARY STREET FLOODING OR ROAD PONDING
           IN SLOW DRAINAGE AREAS. WHEN WATER COVERS THE
           ROAD...REMEMBER TO TURN AROUND DON'T DROWN.

SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE
LAFAYETTE...SUMMERVILLE...TRION...MENLO...NAOMI...CLOUDLAND...SUTTLES
MILL...VILLANOW...BERRYTON...SUBLIGNA...CENTER POST...JAMES H. FLOYD
STATE PARK...LINWOOD AND TIDINGS.

LAT...LON 3467 8549 3470 8549 3473 8546 3478 8517
      3477 8515 3472 8517 3472 8505 3462 8505
      3459 8507 3458 8511 3444 8518 3443 8521
      3442 8522 3443 8549 3462 8554
TIME...MOT...LOC 1418Z 258DEG 30KT 3469 8542 3451 8558

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 29, 11:57 PM ESTSpecial Weather StatementFFCDade33 min
Nov 30, 12:05 AM ESTSevere Thunderstorm WarningFFCDade40 min
Nov 30, 1:14 AM ESTSevere Thunderstorm WarningFFCDade, Walker31 min
Nov 30, 1:18 AM ESTTornado WarningFFCDade, Walker26 min
Nov 30, 1:37 AM ESTSevere Thunderstorm WarningFFCCatoosa, Walker23 min
Nov 30, 1:53 AM ESTTornado WarningFFCCatoosa18 min
Nov 30, 2:05 AM ESTSpecial Weather StatementFFCWhitfield25 min
Nov 30, 2:06 AM ESTSpecial Weather StatementFFCDade24 min
Nov 30, 3:36 AM ESTSpecial Weather StatementFFCDade24 min
Nov 30, 3:47 AM ESTSevere Thunderstorm WarningFFCCatoosa, Dade, Walker43 min
Nov 30, 4:49 AM ESTSpecial Weather StatementFFCDade26 min
Nov 30, 5:15 AM ESTSpecial Weather StatementFFCDade30 min
Nov 30, 5:48 AM ESTSpecial Weather StatementFFCDade27 min
Nov 30, 7:27 AM ESTSpecial Weather StatementFFCCatoosa, Dade33 min
Nov 30, 7:59 AM ESTSpecial Weather StatementFFCCatoosa, Dade, Walker, Whitfield31 min
Nov 30, 8:36 AM ESTSpecial Weather StatementFFCMurray, Whitfield39 min
Nov 30, 10:18 AM ESTSpecial Weather StatementFFCMurray, Whitfield27 min
Nov 30, 10:37 AM ESTSpecial Weather StatementFFCChattooga38 min
Nov 30, 10:50 AM ESTSevere Thunderstorm WarningFFCChattooga, Floyd25 min
Nov 30, 11:15 AM ESTSpecial Weather StatementFFCMurray, Whitfield45 min
Nov 30, 12:00 PM ESTSpecial Weather StatementFFCMurray15 min
Nov 30, 12:17 PM ESTSpecial Weather StatementFFCFannin, Gilmer43 min
Nov 30, 12:26 PM ESTSpecial Weather StatementFFCCarroll, Haralson34 min
Nov 30, 12:52 PM ESTTornado Warning Tornado observedFFCCarroll, Haralson, Paulding25 min
Nov 30, 1:04 PM ESTSpecial Weather StatementFFCDouglas, Fulton26 min
Nov 30, 1:15 PM ESTSevere Thunderstorm WarningFFCCobb, Douglas, Fulton, Paulding45 min
Nov 30, 1:38 PM ESTTornado WarningFFCCobb, DeKalb, Fulton37 min
Nov 30, 1:58 PM ESTSevere Thunderstorm WarningFFCCherokee, Dawson, Forsyth, Fulton, Gwinnett, Hall47 min
Nov 30, 2:02 PM ESTSevere Thunderstorm WarningFFCTroup28 min
Nov 30, 2:05 PM ESTSevere Thunderstorm WarningFFCHarris40 min
Nov 30, 2:08 PM ESTSevere Thunderstorm WarningFFCDeKalb, Gwinnett37 min
Nov 30, 2:11 PM ESTTornado WarningFFCForsyth, Gwinnett, Hall34 min
Nov 30, 2:14 PM ESTTornado WarningFFCForsyth, Gwinnett, Hall18 min
Nov 30, 2:23 PM ESTSevere Thunderstorm WarningFFCMeriwether37 min
Nov 30, 2:28 PM ESTSevere Thunderstorm WarningFFCBanks, Barrow, Gwinnett, Hall, Jackson47 min
Nov 30, 2:32 PM ESTTornado WarningFFCMeriwether14 min
Nov 30, 2:40 PM ESTSpecial Weather StatementFFCMuscogee35 min
Nov 30, 2:43 PM ESTTornado WarningFFCBarrow, Clarke, Jackson32 min
Nov 30, 2:50 PM ESTSevere Thunderstorm WarningFFCPike, Upson25 min
Nov 30, 3:02 PM ESTSpecial Weather StatementFFCTalbot, Upson28 min
Nov 30, 3:04 PM ESTSpecial Weather StatementFFCChattahoochee, Stewart26 min
Nov 30, 3:11 PM ESTSevere Thunderstorm WarningFFCLamar, Spalding20 min
Nov 30, 3:11 PM ESTSevere Thunderstorm WarningFFCBanks, Jackson, Madison49 min
Nov 30, 3:16 PM ESTSpecial Weather StatementFFCNewton, Walton29 min
Nov 30, 3:21 PM ESTSevere Thunderstorm WarningFFCButts, Henry, Jasper, Newton24 min
Nov 30, 3:29 PM ESTSpecial Weather StatementFFCChattahoochee, Marion, Taylor46 min
Nov 30, 3:33 PM ESTSpecial Weather StatementFFCMonroe27 min
Nov 30, 3:34 PM ESTSpecial Weather StatementFFCClarke, Oconee26 min
Nov 30, 3:46 PM ESTSpecial Weather StatementFFCJasper, Morgan, Newton, Putnam44 min
Nov 30, 3:52 PM ESTSevere Thunderstorm WarningFFCMadison, Oglethorpe38 min
Nov 30, 3:58 PM ESTSpecial Weather StatementFFCBibb, Crawford, Jones47 min
Nov 30, 4:24 PM ESTSpecial Weather StatementFFCBaldwin, Greene, Hancock, Taliaferro36 min
Nov 30, 4:27 PM ESTSpecial Weather StatementFFCBleckley, Houston33 min
Nov 30, 4:34 PM ESTSpecial Weather StatementFFCDooly26 min
Nov 30, 4:39 PM ESTSpecial Weather StatementFFCSchley, Webster36 min
Nov 30, 4:48 PM ESTSevere Thunderstorm WarningFFCHancock, Warren27 min
Nov 30, 5:00 PM ESTSpecial Weather StatementFFCGlascock45 min
Nov 30, 5:47 PM ESTSpecial Weather StatementFFCBleckley, Twiggs28 min

Nearby

Special Weather Statements in Georgia, 2016Every special weather statement in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.